Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Diagnosed with hypertension, on Norvasc. Pain between 3rd and 4th intercostal space, palpating. Any ideas ?

Hello. I am 31 y/o female. I am a paramedic who s been diagnosed with hypertension for 2 years, controlled with 5mg Norvasc . I also had hemolytic anemia at age 2 that was treated with a blood transfusion and several months of prednisone . No complications ever again. I have one child, one pregnancy, preterm labor at 34 weeks due to preeclampsia , natural birth. I am active, energetic, eat well. For the last 3 days I ve noticed some pain btwn my third & fourth intercostal space, mid-axillary on the right side. The pain is reproducible upon palpating and feels like it is bruised, and have not injured myself (not that I m aware of anyway). Also when I raise my right arm, I feel a mild burning/tearing sensation. I attributed it to a muscle strain or something to that effect, due to the nature of my profession. However, as I was just changing for bed this evening, I noticed that I have a palpable abnormality that originates from the site of the pain down to just above my right hip area. It felt like a prominent vein , so I looked in the mirror and noticed that it almost looked like the shape of a vericose vein, but there is no discoloration. I am slightly concerned because I feel that there is a risk of emboli. Any ideas?
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear Amandah,,
thanks for writing to us.
the description you have given , i would recommend you to see your physician at the earliest. a vein like structure going from axilla to hip area may be something very important. i do not want to give any kind of impression as i can not examine you , but still i feel you must see your doctor at priority.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor